Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Multiple nontrivial solutions of resonant and nonresonant asymptotically linear problems

Author: Shair Ahmad
Journal: Proc. Amer. Math. Soc. 96 (1986), 405-409
MSC: Primary 35J65; Secondary 35B32
MathSciNet review: 822429
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give simple conditions under which a second order semilinear elliptic boundary value problem with the zero solution has at least two nonzero solutions. Our conditions involve the change in the spectrum of the linearization of the problem going from zero to infinity.

References [Enhancements On Off] (What's this?)

  • [1] S. Ahmad, A. Lazer and J. Paul, Elementary critical point theory and perturbations of elliptic boundary value problems at resonance, Indiana Univ. Math. J. 25 (1976), 933-944. MR 0427825 (55:855)
  • [2] H. Amann and E. Zehnder, Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations, Ann. Scuola Norm. Sup. Pisa 7 (1980), 539-603. MR 600524 (82b:47077)
  • [3] A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Functional Anal. 14 (1973), 349-381. MR 0370183 (51:6412)
  • [4] A. Ambrosetti, Differential equations with multiple solutions and nonlinear functional analysis, Equadiff 82, Lecture Notes in Math., vol. 1017, Springer-Verlag, Berlin and New York, 1983. MR 726565 (85f:58021)
  • [5] P. Bartolo, V. Benci and D. Fortunato, Abstract critical point theorems and applications to some nonlinear problems with "strong" resonance at infinity, Nonlinear Anal. 7 (1983), 981-1012. MR 713209 (85c:58028)
  • [6] C. C. Chang, Solutions of asymptotically linear operator equations via Morse theory, Comm. Pure Appl. Math. 34 (1981), 693-712. MR 622618 (82m:58015)
  • [7] H. Hofer, A note on the topological degree at a critical point of mountain pass type, Proc. Amer. Math. Soc. 90 (1984), 309-315. MR 727256 (85a:58015)
  • [8] A. C. Lazer and P. J. McKenna, Critical point theory and boundary value problems with nonlinearities crossing multiple eigenvalues, Comm. Partial Differential Equations 10 (1985), 107-150. MR 777047 (86f:35025)
  • [9] L. Nirenberg, Topics in nonlinear functional analysis, Courant Inst, of Math. Sciences, New York, 1974. MR 0488102 (58:7672)
  • [10] P. H. Rabinowitz, Some minimax theorems and applications to nonlinear partial differential equations, Nonlinear Analysis (L. Cesari, R. Kannan and H. F. Weinberger, eds.), Academic Press, New York, 1978, pp. 161-177. MR 0501092 (58:18545)
  • [11] -, The mountain pass theorem: theme and variations, Differential Equations, Lecture Notes in Math., Springer-Verlag, Berlin and New York, 1982. MR 679149 (84c:58016)
  • [12] D. H. Sattinger, Topics in stability and bifurcation theory, Lecture Notes in Math., vol. 309, Springer-Verlag, Berlin and New York, 1973. MR 0463624 (57:3569)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J65, 35B32

Retrieve articles in all journals with MSC: 35J65, 35B32

Additional Information

Keywords: Critical point of mountain-pass type, Leray-Schauder degree, eigenvalues, nondegenerate critical point, Landesman-Lazer condition
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society